MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-CALIF AXS VECTA 071 INTERMEDIATE CATHETER (115CM); CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-CALIF AXS VECTA 071 INTERMEDIATE CATHETER (115CM); CATHETER, THROMBUS RETRIEVER
Catalog Number INC-11129-115
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
 
Event or Problem Description
It was reported that during combination thrombectomy pull, the subject device catheter was fractured at the proximal and it appears to also have unraveled.All pieces were successfully removed, and the procedure was completed successfully with other distal access catheter products.There were no clinical consequences to the patient due to the reported event.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.The catheter was returned with a wire inserted and could not be removed.The device was examined, and it was found to be broken and stretched on the catheter shaft.In addition, the catheter was compressed.Functional testing could not be performed due to the condition of the returned device.Additional information provided by the customer indicated that the patient's anatomy was moderately tortuous, continuous flush was maintained throughout the procedure, and the catheter initially could not track into the intended position.This complaint appears to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the device directions for use (dfu), but performance was limited due to procedural factors during use.Therefore, a cause of 'procedural factors' has been assigned to this investigation.
 
Event or Problem Description

Brand Name
AXS VECTA 071 INTERMEDIATE CATHETER (115CM)
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
MDR Report Key8919119
Report Number3008853977-2019-00060
Device Sequence Number19290009
Product Code NRY
UDI-Device Identifier07613327459210
UDI-Public07613327459210
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K172167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2021
Device Catalogue NumberINC-11129-115
Device Lot Number13494-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2019
Initial Date Received by Manufacturer 08/12/2019
Supplement Date Received by Manufacturer10/30/2019
Initial Report FDA Received Date08/21/2019
Supplement Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATALYST 6 DEVICES (STRYKER)